Jump to content
Important Survey - Please Participate ×

Remeron and W/D


[Ia...]

Recommended Posts

Hi,

 

I take remeron for my insomnia, about 7.0mg.  It has been a bit over 3 weeks and I feel like a zombie, th eissue I am having is if I cut back even a little the side effects show up, its harsh and that is only like a 5% cut.  I assume because my CNS is sensitive now from being off benzos for 5 weeks now.  If you have experience with remeron maybe you can help..... If I up the dose a bit will it lessen the zombie feeling?  It is a catch 22 because if you cut down it is worse.

 

Hope you can help

Link to comment
Share on other sites

People react differently to meds, so any advice I can give isn’t backed up by any depth of medical knowledge. I’ve been on a number of antidepressants for years and found that Remeron was the most tolerable for me. I’m currently on 30mg each night. It does make me drowsy the next day but that’s a small price to pay when it comes to getting some sleep. I have gone C/T a number of times and when I’ve gotten out of post-acute withdrawal, which takes about 4 -7 days for me, Remeron helped me grab some much needed sleep. It was only an hour or so to start off with but I gradually get more sleep. After about a month, I get back to normal, which is around 6 hours a night. We don’t all react the same to meds but Remeron was a great help. Anything that can give you any sleep when going C/T is a godsend.

 

I’ve tried to come of Remeron a couple of times but I slip back into depression, so I’ve decided to stick with them. I can cope with the drowsiness the next day. I think I’ve gotten used to it. If you are at a stage when you can cope with caffeine, a strong cup of coffee might help. I seriously wouldn’t touch coffee if you are still in post acute withdrawal though.

Anyway, your question was about dosage. My doctor did say that a higher dose was less likely to make me drowsey but that’s not how it works for me. If I up my dose to 45mg, it knocks me out and I am more tired the next day.

 

Maybe you should try one night with a higher dose and see what happens?

 

I hope you stick with sobriety and things start getting back to normal for you.

Link to comment
Share on other sites

People react differently to meds, so any advice I can give isn’t backed up by any depth of medical knowledge. I’ve been on a number of antidepressants for years and found that Remeron was the most tolerable for me. I’m currently on 30mg each night. It does make me drowsy the next day but that’s a small price to pay when it comes to getting some sleep. I have gone C/T a number of times and when I’ve gotten out of post-acute withdrawal, which takes about 4 -7 days for me, Remeron helped me grab some much needed sleep. It was only an hour or so to start off with but I gradually get more sleep. After about a month, I get back to normal, which is around 6 hours a night. We don’t all react the same to meds but Remeron was a great help. Anything that can give you any sleep when going C/T is a godsend.

 

I’ve tried to come of Remeron a couple of times but I slip back into depression, so I’ve decided to stick with them. I can cope with the drowsiness the next day. I think I’ve gotten used to it. If you are at a stage when you can cope with caffeine, a strong cup of coffee might help. I seriously wouldn’t touch coffee if you are still in post acute withdrawal though.

Anyway, your question was about dosage. My doctor did say that a higher dose was less likely to make me drowsey but that’s not how it works for me. If I up my dose to 45mg, it knocks me out and I am more tired the next day.

 

Maybe you should try one night with a higher dose and see what happens?

 

I hope you stick with sobriety and things start getting back to normal for you.

 

Thanks for your reply, it is very helpful.  Since I am in acute still I am guessing I will not try cutting again.  My CNS is way to fragile for this.  I figured only being on a bit over three weeks would be easy, guess not.  Anyway.  I am ok with being tired but maybe it is just my W/D from Benzos that is making me more in a fog, it is so hard to tell.  I will bump up to 7.5 and see if it makes a difference.  I hope it helps a bit... I feel like im a walking coma zombie.

 

Seriously thanks for the reply.  I am in oe of those spots that I have no idea what is coming from what.... I would ask my doc but he thinks getting off benzos the W/D would only last 4 day.... ha

Link to comment
Share on other sites

Hang on in there. It's tricky to know what's causing what symptom, as your brain chemistry will be pretty messed up. Fog / zombie feeling sounds more Remeron induced though. Wouldn't benzo withdrawal make you feel more nervous, alert and wired because of your lack of GABA? If that's the case, maybe your benzo withdrawal symptoms aren't too bad. One way to tell would be to miss a dose out. Missing a dose would then expose you to just your benzo withdrawal symptoms. Then you'll get a better idea of what's causing the fog / zombie feeling you mention.

 

I don't think missing a single dose would do a lot of harm, as if you start to feel any worse, you could take a dose immediately. I wouldn't miss more than one dose though, as you don't want to be withdrawing from Remeron at the same time as benzos.

Link to comment
Share on other sites

THANKS FOR THE REPLIES ALWAYS!

 

As of now I can;t miss a dose or I will not sleep at all.  Plus when I cut some last week to try to cut down I got W/D from the remeron so I went back up.  I couldn't imagine not taking a whole dose.  I am super sensitive. 

 

What boggles my mind about remeron is (my PDOC has no clue) if I try to cut down seems I will be in more of a fog becasue they say the lower the dose the more sedating, so I am deciding if I should up the dose or just start trying to cut down.... it is really a catch 22 with this stuff.  Yesterday idly I felt a little better and only slept like 4 hours, normally I sleep 8 to 9 on remeron....... this stuff just makes no sense.

 

Funny thing is the first two weeks of remeron was great, I didn't have the major fog and dizziness.... I think once it was in my system it took my brain over.

 

 

Link to comment
Share on other sites

I think remeron is a great drug. I regret getting off of it. The depression has come back with a vengeance. And I slept like a baby while on it. But I gained weight which is why I got off of it..
Link to comment
Share on other sites

×
×
  • Create New...